# SDR 20000329SH041

- Difficulty date: February 20, 2000
- Submitted: March 29, 2000
- Operation: General aviation
- Aircraft: N73366
- Make and model: Cessna 172M
- Aircraft serial: 17267405
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Part number: 050011874
- Condition: Chafed
- Location: Fuselage
- Part time: 2,428 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ACQUIRED FOR USE IN A FLIGHT SCHOOL.  DURING ITS INITIAL INSP (ANNUAL), A FUEL LINE WAS FOUND CHAFING HARD AGAINST THE STEERING ROD.  THIS FUEL LINE IS LOCATED BETWEEN FUEL SELECTOR VALVE AND FUEL STRAINER AND PASSES UNDER COPILOT''S RUDDER PEDALS.  EVERY TIME RUDDER PEDALS WERE MOVED, THE STEERING ROD (CONNECTED TO NOSE WHEEL) RUBBED AGAINST THE FUEL LINE AT A BEND.  FUEL LINE WAS CHAFED TO THE POINT WHERE INTERIOR WALL WAS BENT INWARD AND SO THIN THAT FAILURE WAS IMMINENT.  IT APPEARED TO HAVE BEEN CHAFING SINCE ACFT WAS BUILT.  NEW FUEL LINE CONTACTED STEERING ROD IN SAME MANNER.  CORRECTED BY BENDING LINE AWAY FROM STEERING ROD.
